I have been detoxing or withdrawing for almost 2 weeks. Tapered off 4 mgs a day over the past year. I'm wondering how long the withdrawing symptoms will continue at this level. How can I help it?
Benzodiazepine Withdrawal - Anyone here! I'm just getting off Xanax after 22 years on board.
- 1 Feb 2018 by Shrimpton27
- 12 March 2019 (6 weeks ago)
- xanax, depression, anxiety, benzodiazepine withdrawal, panic disorder, withdrawal, detox, benzodiazepine, symptom, benzodiazepines
Sorry I cant be much help.. I'm new to this and am detoxing after 13 years in Xanax myself. I came here to tell you I did find a good support group on Facebook. Called benzodiazapine recovery . Lots of good Information and help from lots of people. Maybe it can help you as well.. good luck. See you I the group if you join.
I have done the same,I have been TakingValium for 35 years,3x10.I just weened off of the Valuim2weeks ago and tamasapam witch is another benzo plus I take trasadome did not sleep for six days terrible WithDraw terrible depression and anxiety did not know what to do. So I called my doctor made an appointment and she said there was nothing that she could give me that would take the place of Valium. I have been taking it because of restless leg syndrome neuropathy so bad in my feed from diabetes and chronic insomnia it doesn’t look like I’m gonna get off of the valium the only one drug that has never quit working on me it has always been good for me the trazodone helps a little bit but it gives me A headache and the sleep that I get out of it is not worth the headache.
You can bet for sure that the with draws will last two Or three weeks and they are terrible talk to your doctor and maybe they can figure something out just like mine did hope it works stay cool oh yeah forgot to mention that the doctor did prescribe me again 10 milagram after I went through nine days of DtoixI was thinking that I did it for nothing but she said quality of life and they would take responsibility for prescribing me this drug don’t know if I’m happy about that or not
Each person is probably going to react differently as to time and relief from Benzo withdrawal. But assuming you've been on a large dose for that long a period of time, the usual reduction of benzos is around .25mg every few weeks for the least amount of negative consequences. This varies as I said. Personally, I reached a point where I told my doctor that I had reached the absolute limit of the amount I could decrease without going back to generalized anxiety disorder. So I've gone
from 6mg to 2mg per day and that's where I stay. I understand the issue of getting off benzos, but there are good reasons why some of us will always have to be on some limited form of them. It is what it is. My personal viewpoint.
Try Googling "benzodiazepine withdrawal syndrome wikipedia" for an extremely informative article on the withdrawal process.
Unfortunately, after the acute phase withdrawal symptoms can continue for weeks, months, even years along with the problems that long term use causes both physically and mentally.
There are much safer treatments available that are equally effective and are not addictive. Doctors know this and many are prescribing less and attempting to wean long term patients.
Best regards and best of luck to you. I hope you can get through this quickly. Wildcat
Hi. I was taking 1mg every 6 hours (4 a day) since after I came back from 9/11. I tapered back to 1mg twice a day on my own. The best way to come off Xanax for me was to have my doctor write a prescription to a compounding pharmacy at the widely accepted rate of lessen the milligrams by 2-5 % every ten days or so then another 2-5% for another ten day until you are off of them. You will be getting a persise tappering dose from the compounding pharmacy every dose. There are these pharmacies in most major towns and pharmacies.
This is very persise and you just can't break the pills in these equal and small amounts. This was my best way.
Hope this gives you more insight.
My biggest problem with getting off of clonazepam was the pain. Every little thing hurt. If I laid on my right side, my ear hurt, every where I had a seam in my pajamas or underwear I had severe pain. Then I had hallucinations for two months. It is something that I will never forget. Unfortunately I am on it again and have been for years. I'm thinking I will just take it till I die. Is this a sad story or what? I am not sure.
Im so sorry for your pain. I to have been taking them for 5 years then my doctor decided to take all patients off because of over prescribing i guess but i have had 12 surgeries. Suffer from nerve pain, insomnia and severe anxiety. Was put on some other anxiety med called hydroxyzine hcl and it does not help. I'm 24/7 nausiated, stomach pain is unbearable, sleep 2 hours every 72. Nerve twitches and have been to the ER 3 times this year because i thought i was having a hear attack and found out i had 3 small ones. I have no words to help you. I do use Benadryl which helps sometimes but i feel like I'm dying. I'm 46 and afraid. I just keep talking to God. Started to read the bible again which is soothing. Talking to people makes it worse i just cry. I wish i could hold you and tell you it will be fine but i can't. Just find something to believe in and put your thoughts there. Baths,magnesium helps. Good luck huni and try to stay positive.
I know exactly what you are saying. I was taking 6mgs of Xanax a day for almost 15yrs. Please let me give you my advice and how I got off safely with zero withdrawals. It took me forever and multiple seizures to do it safe. I know this answer 100% no question. Bars that you can split into four are definitely the best. Reason being, you can monitor exactly where you are at and the dosage you are taking where when taking a milligram let’s just say, you cannot break evenly or take the correct dose. Bars are the way to go. You can taper down correctly, safely and take the same dose every time. Now let’s just say you’re at 1mg. That would be half a bar. As you taper down, I didn’t change my dosage minimum of one week even if I felt like I could go down. Because of my high dosage and the years of taking. It took time but was definitely worth it. My doctors wrote out a million different plans. Only you know how you feel when coming down.
At 1mg, I stayed for at least a week sometimes a little more. I made sure I was okay before coming down. A week later or maybe a little more, depending how I felt, I dropped down to 1/2mg or the first line of the bar. Since it’s in four parts or three lines. Each part is 1/2 mg or 2mg in whole. Once I was down to 1/2 mg, I stayed for 2weeks just to be safe. I didn’t want another seizure so I was extremely careful. You have to go how you feel. I know you have been on them forever like myself. You won’t have permanent damage or not get back to normal. If you’re like me. This thought can drive you crazy. Please don’t worry. I was on a massive dose for over a decade daily. As you taper down with time, your brain and body adjusts and you will be fine. Getting back to dosage, I was on 1/2 mg for at least two weeks. I took only when I really needed. You feel it and it can come fast. When doing this have them close by. Time your dosage and when you take. You will notice the time getting farther apart. Your body is adjusting to normal. Once I was down and safe on 1/2 mg, I took the bar and bit off less than 1/2 mg. I did the same and took when needed. My time got farther apart and after about a week, my body adjusted so well I didn’t even feel like I needed anymore. It was amazing. One day I needed and the next I didn’t feel like it at all. It took about a week but everyone is different. I bit just the smallest amount of a bar. Less than 1/2 mg, probably less than 1/4 mg. Just the smallest amount. Even though they make in 1/4 mg, I didn’t even bite that much. This is why I say bars are definitely the best for coming down. They are an “all in one “ as far as dosage. You can taper down from 2mgs all the way to nothing in one pill. Finally 1 bar lasted me forever coming down. Once I got down to nothing and felt it was safe to drop completely. I was taking every other day to every two days. Just if I needed. Listen to your body. Before you know it, you won’t need at all. Once I totally dropped or when I got down. I didn’t drive for at least 4 days. Just to be safe. I didn’t want to chance it. Well good luck and hope my experience helps.Please don’t worry and take the time your body needs. Just know you will return to normal no matter how long you have been taking. Be safe and best of luck!!
Hi! I am finally admitting I need help. I’m a 48 y/o female, newly divorced, just trying to stay alive, keep my job and be understood. I’m willing to listen or chat. I’m brand new in this journey and quite frankly, terrified.
Any tips greatly appreciated.
- Xanax Information for Consumers
- Xanax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Xanax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 5 Aug 2018 • 8 answers
Updated 13 Oct 2018 • 6 answers
Updated 29 Jan 2015 • 4 answers
Updated 21 Oct 2018 • 1 answer
Updated 25 Sep 2018 • 3 answers